Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Need to stop taking kaletra ASAP!!!
Sep 7, 2004

Hi,

I am a 30 year old female was put on Combivir when I was pregnant. My VL dropped from 85000 to 9000 but never dropped below that. Then I switched to Zerit, Videx and Stocrin and the VL dropped to undetectable, CD4 increased to 600. But then I developed peripheral neuropathy. I stopped tratment altogether until my CD4 count dropped again to below 300 and I restarted with kaletra and stocrin. Peripheral neuropathy now gone and VL is undetectable on this regimen. The problem now is I am losing weight on my buttocks and hips as well as breasts. I understand Kaletra is the culprit. I have lost a total of 6kg since I started treatment last year in Novemeber. Is it realistic for me to consider switching to 3TC, Tenafovir and stocrin or is 3TC completely out for me now? Can I consider doing resistance tests to see just how resistant I am to 3TC? I need to gain my weight back and I am desperate. If this combo will not work, what can I consider, given my history?. Would really appreciate your help and Thank you!

Response from Dr. Lee

REviewing the meds you've been on and your responses, it seems that the most likely resistance is to the 3TC. A resistance test may not show that right now since you are not on the drug. Although Zerit and Videx together are almost sure to result in peripheral neuropathy, Zerit or probably Retrovir (AZT) as part of another combination may be just fine. It is likely that Stocrin will continue to work for you as well. There are several options if you wish to avoid Kaletra. Tenafovir in the combination would be ok, and Ziagen would be another consideration. Sit down and have a chat with your doctor about the options and have close follow-up after changing the meds to make sure you remain undetectable and don't develop other drug resistance.

Be well.


Previous
Recently tested Positive - Need Answers
Next
RE : PLEASE REPLY!!!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement